Alert archive / Texas / Special Weather Statements in 2017

Special Weather Statement, NWS San Angelo, TX

May 20, 2017Schleicher County, Texas

NWS San Angelo, TX issued this special weather statement at May 20, 2017, 2:21 AM CDT for Schleicher County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2017, 2:21 AM CDT (07:21 UTC)
Expired
May 20, 2017, 3:15 AM CDT
In force
54 min
Issued by
NWS San Angelo, TX

County Schleicher County, TX

The radar

The San Angelo radar (KSJT), 59 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 7.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2017-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2212 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2017-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2212 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1581 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

458 
WWUS84 KSJT 200721
SPSSJT

Special Weather Statement
National Weather Service San Angelo TX
221 AM CDT SAT MAY 20 2017
 
TXZ077-200815-
Schleicher TX-
221 AM CDT SAT MAY 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR SCHLEICHER COUNTY UNTIL 315 AM
CDT...

At 219 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Eldorado, moving northeast at 20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Eldorado, highways 277 and 190 to 15 miles east of Eldorado.

A tornado watch remains in effect until 300 AM CDT for west central
Texas.

LAT...LON 3071 10096 3090 10096 3109 10064 3109 10029
      3071 10037
TIME...MOT...LOC 0719Z 243DEG 15KT 3087 10077 

$$

sn

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this special weather statement went out at May 19, 11:49 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, May 19, 11:49 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1149 PM CDT Fri May 19 2017

.AVIATION...
/06Z TAFS/

Cluster of strong to severe storms continues to track across the
southeast portions of West Central Texas late this evening, and
will continue to move across the KBBD (Brady) and KJCT (Junction)
terminals into the early morning hours. What happens after this
line passes is a big question, with the latest mesoscale models
continuing to show additional shower and thunderstorm development
overnight as a cold front passes across the area.. Will include a
mention of VCTS at the terminals but will not include a drop in
ceiling or visibility at this point.

&&

.PREV DISCUSSION... /issued 638 PM CDT Fri May 19 2017/

AVIATION...
/00Z TAFS/

Have vicinity thunder at KABI and KBBD for isolated thunderstorms
this evening. A cold front will move south through the Big
Country toward midnight and along the I-10 corridor around
sunrise. A line of scattered showers and isolated thunderstorms
are expected along the front. Storms may persist through the day
along the I-10 corridor. Otherwise MVFR stratus will develop
toward or after midnight, both ahead and behind the front. Have
ceilings rising to VFR midday over all but southern terminals as
drier air moves in.

PREV DISCUSSION... /issued 308 PM CDT Fri May 19 2017/

SHORT TERM...
(Tonight and Saturday)

An upper low now centered over Colorado this afternoon will lift
northeast over the Central Plains by Saturday afternoon. A cold
front will push south through the Big Country tonight and through
the remainder of the forecast area by noon tomorrow. Showers and
thunderstorms will be likely over most of the forecast area
tonight with the better chance tomorrow over the southern half
of the area. Lows tonight will be in the mid to upper 50s across
the northern half of the area as the cold front moves through. The
southern half of the area will see lows in the morning in the low
to mid 60s.

LONG TERM...
(Saturday night through next Friday)

As the upper low lifts further to the northeast and over the Great
Lakes area, the upper flow over the forecast will be zonal.
Precipitation will be confined primarily to the southern half of
the area Sunday night through Monday night. As upper high pressure builds
over the western CONUS on Monday and our upper flow veers to the
northwest, a disturbance in the northwest flow aloft will bring
another chance of showers and thunderstorms to the most of the forecast
area. An upper disturbance rotating around the upper low stationed
over the Great Lakes region will push the next cold front south
through the forecast area on Tuesday with another chance of
showers and thunderstorms for all the CWA. Cooler post-frontal
afternoon highs on Tuesday and Wednesday will mostly be in the
70s with northernly winds. The forecast will be dry Wednesday
through the end of the week as afternoon highs warm back into the
80s on Thursday and the 90s on Friday. Morning lows on Wednesday
in the 50s will warm into the 60s Thursday and Friday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 58  76  56  80 /  60  20  20  10
San Angelo 	 62  77  59  80 /  50  30  40  20
Junction 	 66  79  62  80 /  60  60  60  30
Brownwood 	 63  77  57  80 /  60  40  40  20
Sweetwater 	 56  75  55  80 /  40  10  10   5
Ozona      	 62  79  60  79 /  50  40  50  30

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

07
Hazardous weather outlook, May 19, 3:07 PM CDT, 11 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
307 PM CDT Fri May 19 2017

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-202015-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
307 PM CDT Fri May 19 2017

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Thunderstorms will be possible this afternoon and tonight across
much of West Central Texas. Some of these storms may become strong
to severe, with large hail, damaging winds, isolated tornadoes,
and dangerous lightning being the main hazards. In addition,
locally heavy rainfall will be possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Thunderstorms will be possible across much of West Central Texas
Saturday through Tuesday. The main hazards will be dangerous
lightning and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and tonight.

In the hours before

Special weather statement, May 19, 10:10 PM CDT, 4 hours 11 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1010 PM CDT FRI MAY 19 2017

TXZ073-154-168-200415-
Menard TX-McCulloch TX-Concho TX-
1010 PM CDT FRI MAY 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCCULLOCH...NORTH CENTRAL
MENARD AND SOUTHEASTERN CONCHO COUNTIES UNTIL 1115 PM CDT...

At 1010 PM CDT, Doppler radar was tracking a strong thunderstorm over
Melvin, or 16 miles west of Brady, moving east at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Brady Lake and Pear Valley around 1025 PM CDT.
  Lohn around 1030 PM CDT.
  Brady around 1035 PM CDT.
  Rochelle around 1045 PM CDT.
  Placid around 1050 PM CDT.

Other locations impacted by this storm include The Intersection Of
US-87 And Ranch Road 2134, Us-83 Near The Menard-
Concho County Line and Live Oak.

A tornado watch remains in effect until 300 AM CDT for west central
Texas.

LAT...LON 3105 9996 3126 9996 3143 9917 3103 9922
TIME...MOT...LOC 0310Z 254DEG 36KT 3119 9961

08
Special weather statement, May 19, 10:29 PM CDT, 3 hours 52 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1029 PM CDT FRI MAY 19 2017

TXZ155-200415-
San Saba TX-
1029 PM CDT FRI MAY 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN SABA COUNTY UNTIL
1115 PM CDT...

At 1028 PM CDT, Doppler radar was tracking a strong thunderstorm over
Algerita, moving east at 35 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This strong thunderstorm will be near...
  San Saba around 1035 PM CDT.

Other locations impacted by this storm include Harkeyville, Spring
Creek, The Intersection Of Ranch Road 765 And Ranch Road 45 and
Locker.

A tornado watch remains in effect until 300 AM CDT for west central
Texas.

LAT...LON 3107 9895 3145 9897 3144 9886 3141 9885
      3141 9878 3138 9878 3143 9874 3141 9870
      3135 9871 3137 9866 3132 9864 3132 9859
      3127 9863 3126 9858 3120 9857 3116 9850
      3112 9855 3110 9853 3112 9848 3109 9847
TIME...MOT...LOC 0328Z 255DEG 31KT 3124 9882
Special weather statement, May 19, 11:14 PM CDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1114 PM CDT FRI MAY 19 2017

TXZ073-154-168-200500-
Menard TX-McCulloch TX-Concho TX-
1114 PM CDT FRI MAY 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCCULLOCH...NORTHERN
MENARD AND SOUTHEASTERN CONCHO COUNTIES UNTIL MIDNIGHT CDT...

At 1114 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Menard, moving northeast at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Menard around 1120 PM CDT.
  Melvin around 1200 AM CDT.

Other locations impacted by this storm include Us-83 Near The Menard-
Concho County Line, The Intersection Of US-83 And Highway 29, Us-
190 Near The Menard-McCulloch County Line and The Intersection Of US-
190 And Ranch Road 1311.

A tornado watch remains in effect until 300 AM CDT for west central
Texas.

LAT...LON 3081 9993 3101 10005 3128 9964 3097 9939
TIME...MOT...LOC 0414Z 241DEG 28KT 3099 9989
Special weather statement, May 19, 11:27 PM CDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1127 PM CDT FRI MAY 19 2017

TXZ077-078-168-169-200515-
Menard TX-Schleicher TX-Kimble TX-Sutton TX-
1127 PM CDT FRI MAY 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SCHLEICHER...
NORTHWESTERN KIMBLE...SOUTHWESTERN MENARD AND NORTHEASTERN SUTTON
COUNTIES UNTIL 1215 AM CDT...

At 1127 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Fort Mckavett, or 20 miles southeast of Eldorado,
moving southeast at 40 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southeastern
Schleicher...northwestern Kimble...southwestern Menard and
northeastern Sutton Counties, including the following locations: Camp
Sol Mayer, Cleo, The Intersection Of US-190 And Ranch Road 2084 and
The Intersection Of US-83 And Ranch Road 1773.

This includes Interstate 10 between Mile Markers 441 and 445.

A tornado watch remains in effect until 300 AM CDT for west central
Texas.

LAT...LON 3068 10050 3090 10038 3080 9976 3047 9994
TIME...MOT...LOC 0427Z 292DEG 43KT 3073 10028
Local storm report, May 19, 11:37 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1137 PM CDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 PM     HAIL             MENARD                  30.92N  99.79W
05/19/2017  E1.75 INCH       MENARD             TX   LAW ENFORCEMENT

            .SHERRIFFS OFFICE REPORTS GOLF BALL SIZED HAIL IN
            MENARD

&&

EVENT NUMBER SJT1700119

PO
Special weather statement, May 20, 2:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Angelo TX
221 AM CDT SAT MAY 20 2017

TXZ077-200815-
Schleicher TX-
221 AM CDT SAT MAY 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR SCHLEICHER COUNTY UNTIL 315 AM
CDT...

At 219 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Eldorado, moving northeast at 20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Eldorado, highways 277 and 190 to 15 miles east of Eldorado.

A tornado watch remains in effect until 300 AM CDT for west central
Texas.

LAT...LON 3071 10096 3090 10096 3109 10064 3109 10029
      3071 10037
TIME...MOT...LOC 0719Z 243DEG 15KT 3087 10077

sn

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:04 PM CDTFlash Flood WarningSJTColeman, Concho, Runnels3 hr
May 19, 7:07 PM CDTTornado WarningSJTBrown, Coleman23 min
May 19, 7:10 PM CDTSevere Thunderstorm WarningSJTConcho, Tom Green50 min
May 19, 7:23 PM CDTSevere Thunderstorm WarningSJTThrockmorton25 min
May 19, 7:27 PM CDTTornado Warning Tornado observedSJTBrown, Coleman48 min
May 19, 7:31 PM CDTSevere Thunderstorm WarningSJTColeman, Concho, McCulloch, Runnels44 min
May 19, 7:47 PM CDTSevere Thunderstorm WarningSJTConcho, Tom Green43 min
May 19, 8:07 PM CDTTornado WarningSJTBrown, Coleman38 min
May 19, 8:09 PM CDTFlash Flood WarningSJTBrown3 hr
May 19, 8:13 PM CDTSevere Thunderstorm WarningSJTColeman, McCulloch21 min
May 19, 8:14 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton46 min
May 19, 8:20 PM CDTSevere Thunderstorm WarningSJTConcho, Tom Green55 min
May 19, 8:42 PM CDTSevere Thunderstorm WarningSJTBrown, San Saba63 min
May 19, 8:47 PM CDTSevere Thunderstorm WarningSJTSchleicher, Tom Green43 min
May 19, 8:48 PM CDTSevere Thunderstorm WarningSJTThrockmorton42 min
May 19, 9:05 PM CDTSpecial Weather StatementSJTCrockett40 min
May 19, 9:08 PM CDTSevere Thunderstorm WarningSJTConcho, Tom Green52 min
May 19, 9:18 PM CDTAreal Flood AdvisorySJTConcho, Tom Green3 hr
May 19, 9:26 PM CDTSevere Thunderstorm WarningSJTSchleicher, Tom Green34 min
May 19, 9:52 PM CDTSevere Thunderstorm WarningSJTMcCulloch, San Saba38 min
May 19, 10:01 PM CDTSevere Thunderstorm WarningSJTConcho, Menard, Schleicher, Tom Green59 min
May 19, 10:10 PM CDTSpecial Weather StatementSJTMcCulloch65 min
May 19, 10:29 PM CDTSpecial Weather StatementSJTSan Saba46 min
May 19, 10:39 PM CDTSevere Thunderstorm WarningSJTSan Saba36 min
May 19, 10:50 PM CDTSevere Thunderstorm WarningSJTSchleicher40 min
May 19, 11:14 PM CDTSpecial Weather StatementSJTMenard46 min
May 19, 11:23 PM CDTSevere Thunderstorm WarningSJTConcho, McCulloch, Menard52 min
May 19, 11:27 PM CDTSpecial Weather StatementSJTMenard48 min
May 20, 12:00 AM CDTSevere Thunderstorm WarningSJTKimble, McCulloch, Mason, Menard45 min
May 20, 12:08 AM CDTSevere Thunderstorm WarningSJTKimble, Sutton52 min
May 20, 12:32 AM CDTSevere Thunderstorm WarningSJTMcCulloch, Mason, San Saba58 min
May 20, 12:55 AM CDTSevere Thunderstorm WarningSJTKimble50 min
May 20, 3:08 AM CDTSpecial Weather StatementSJTSchleicher67 min
May 20, 4:41 AM CDTSpecial Weather StatementSJTMenard, Sutton64 min
May 20, 5:19 AM CDTSpecial Weather StatementSJTCrockett56 min
May 20, 6:14 AM CDTSpecial Weather StatementSJTSutton61 min
May 20, 6:28 AM CDTSevere Thunderstorm WarningSJTCrockett, Sutton32 min

Nearby

Special Weather Statements in Texas, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.